Herzing University Advanced Practice Nursing Case Study

User Generated

Erzfl

Science

Herzing University

Description

A 64-year-old female patient enters the walk-in clinic reporting dizziness and fainting that has been happening off and on for the last 48 hours. The patient reports a 10-year history of hypertension, which she describes as “usually” controlled. The woman reports being recently ill with a “bad case” of influenza but otherwise well, with a history of depression controlled with antidepressant medication. The woman reports taking an ACE inhibitor daily for her hypertension and notes she has taken a dose today. Her vital signs upon arrival are: blood pressure 104/48, heart rate 180, respiratory rate 30, and temperature 99.1°F. The woman appears diaphoretic, fatigued, and weak. Physical assessment reveals an irregularly irregular heart rate, weak peripheral pulses, cool, pale skin, and decreased capillary refill. The ECG shows atrial fibrillation. The woman reveals that she is in the United States illegally and is undocumented. The patient expresses concern about her status as you prepare her for treatment.

  1. What additional symptoms should you ask the patient if she has experienced?
  2. Using Table 36.1, calculate the patient’s CHADS2 score and determine whether anticoagulation is recommended based on the score.
  3. What is the significance of this condition happening off and on for the last 48 hours?
  4. You, the nurse practitioner, decide the patient needs treatment beyond the walk-in clinic’s resources. What action do you take to ensure that the patient is treated promptly?
  5. Because the patient is an undocumented immigrant, what considerations will be needed while care is provided?

Please be sure to validate your opinions and ideas with citations and references in APA format.

User generated content is uploaded by users for the purposes of learning and should be used following Studypool's honor code & terms of service.

Explanation & Answer

Here is the final draft of the assignment. I've attached both a Word document and PDF file version of the same assignment. Please let me know if you have any questions or concerns!

1
Case Study: A 64-year-old female patient enters the walk-in clinic reporting dizziness and
fainting that has been happening off and on for the last 48 hours. The patient reports a 10-year
history of hypertension, which she describes as “usually” controlled. The woman reports being
recently ill with a “bad case” of influenza but otherwise well, with a history of depression
controlled with antidepressant medication. The woman reports taking an ACE inhibitor daily for
her hypertension and notes she has taken a dose today. Her vital signs upon arrival are: blood
pressure 104/48, heart rate 180, respiratory rate 30, and temperature 99.1°F. The woman appears
diaphoretic, fatigued, and weak. Physical assessment reveals an irregularly irregular heart rate,
weak peripheral pulses, cool, pale skin, and decreased capillary refill. The ECG shows atrial
fibrillation. The woman reveals that she is in the United States illegally and is undocumented.
The patient expresses concern about her status as you prepare her for treatment.

1.) The patient should be asked if she has experienced any additional symptoms including rapid
beating/pounding sensation in the chest (palpitations), numbness or weakness, shortness of
breath, fatigue, anxiousness, difficulty walking, awakening from sleep, uneasy feeling, and chest
pain. Based on the patient’s symptoms and medical history, the patient is at high risk for a stroke
– therefore, the patient should be asked if she has had any additional symptoms related to a
stroke (Dunphy et al., 2019).

2.) The patient’s CHADS2 score was calculated to be +3. This score has the patient at high risk
of having an ischemic stroke (Yaghi & Kamel, 2017). Because of this, anticoagulation treatments
are recommended.

2
3.) The patient has been experiencing dizziness and fainting on and off for the last 48 hours,
likely due to the patient’s atrial fibrillation. It has been noted that patients who have atrial
fibrillation for more than 48 hours have a significantly higher risk of stroke before
anticoagulation medications are administered (Rankin & Rankin, 2017). This is supported by
clinical practice evidence that shows that course of treatment has to be considered carefully in
patients suffer...


Anonymous
This is great! Exactly what I wanted.

Studypool
4.7
Trustpilot
4.5
Sitejabber
4.4

Related Tags